J Asthma Allergy Clin Immunol.  2001 Aug;21(4):657-661.

A case of anticonvulsant hypersensitivity syndrome with pseudolymphoma induced by carbamazepine

Affiliations
  • 1Department of Internal Medicine, Chung Ang University College of Medicine, Seoul, Korea.

Abstract

Anticonvulsant hypersensitivity syndrome(AHS) is an uncommon, but potentially fatal, multi-systemic disorder that occurs after exposure to phenytoin, carbamazepine, phenobarbital. Clinical features and laboratory data are diverse and variable. The multi-systemic reaction presents as fever, skin eruptions, lymphadenopathy, hematologic abnormality, and hepatitis. It is postulated that this mechanism can cause deficient enzymatic reduction by epoxide hydrolase. The diagnosis of AHS is made by reviewing the history of drug exposure and clinical course. It is important to discontinue use of the offending drug suspected for AHS and to closely observe patients with anticonvulsant therapy. We experienced a case of anticonvulsant hypersensitivity syndrome developed by carbama-zepine, presented with pseudolymphoma in lymph node biopsy and improved by discontinuing the drug and implementing steroid treatment. We report this case with pathologic findings and a brief review.

Keyword

Anticonvulsant hypersensitivity syndrome; Carbamazepine; pseudolymphoma
Full Text Links
  • JAACI
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr